• question-icon

    Does Xanax interact with Prozac, Protonix and Topamax?

default
Posted on Sat, 8 Jul 2017 in Medicines and Side Effects
Question: Im on xanax.25 qd, latuda 40mg qhs, topamax 100mg bid, prozac 40mg q am, protonix 40mg,q hs. would this or any of these cause me to gain 25 lbs? my eating habits and exercise habits have not changed. I asked my physch dr. and he just said you will be fine.
doctor
Answered by Dr. Panagiotis Zografakis 25 minutes later
Brief Answer:
the drugs may cause weight gain

Detailed Answer:
Hello,

I can't say whether all of the 25lbs gain (which is a lot of gain) was caused by the drugs or not but latuda and xanax may indeed cause weight gain in a significant percentage of patients taking them. On the contrary prozac and topamax may cause weight loss...

So the drugs may have caused weight gain. The only way to correct it is to reduce the caloric intake and increase your physical activity. If your doctor believes that the drugs are not working good enough for you then searching for alternatives would be another option.

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 16 hours later
Thank you, I only take in about 1000 calorie a day diet now . work out with a trainer 3 days a week and cardio 2 days on my own. i guess i will try something else.
doctor
Answered by Dr. Panagiotis Zografakis 5 minutes later
Brief Answer:
1000 calories is a very low intake

Detailed Answer:
You're welcome!

Taking only 1000 calories per day is too low. Be sure to check your thyroid before you blame the drugs but I suppose that at least one of them is causing trouble regarding your weight. Don't try anything without your doctor's approval though...

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Weight loss

doctor1 MD

I have recently started natural hormone replacement therapy = all is going well & Im feeling much better but I have noticed a big weight gain (I...

doctor1 MD

Hi doctor, my daughter is 17yr old. She is having Hypothyroid problem since last 2 yrs. She is gaining weight and there is no period without pills....

doctor1 MD

I was prescribed Duphaston for pre-menstual spotting....I have been taking it for two months now. I have been experiencing gastric problems and...

doctor1 MD

I am having abladder emptying problem I have unexplained weight loss thelymph nodes in my groin area are swollen real bad on both sides I can have...

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd...

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

How much ghee is good in a day if I have normal health reports

Get personalised answers from verified doctor in minutes across 80+ specialties

195 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2